Affordable Access

deepdyve-link deepdyve-link
Publisher Website

Colon Obstruction due to an Anticoagulant Induced Intramural Haematoma; A Rare Case Report.

Authors
  • Lobo, Lancelot
  • Koudki, Rakesh
  • Prasad Hl, Kishan
  • Shetty, Balakrishna
Type
Published Article
Journal
JOURNAL FOR CLINICAL AND DIAGNOSTIC RESEARCH
Publisher
JCDR Research and Publications
Publication Date
Apr 01, 2013
Volume
7
Issue
4
Pages
739–741
Identifiers
DOI: 10.7860/JCDR/2013/5283.2899
PMID: 23730664
Source
Medline
Keywords
License
Unknown

Abstract

A spontaneous, intramural, intestinal haematoma is a rare complication of the anticoagulant therapy. We are reporting here, a rare case of a 63-years-old male, who presented with intestinal obstruction which was caused by an intramural and a submucosal colonic haematoma, which had resulted from warfarin administration. This patient rapidly improved after taking conservative treatment. A history of anticoagulant use with a prolonged INR value in patients who present with abdominal pain, should alert the physicians or surgeons to search for this entity. It is extremely important to recognize this syndrome at its early stages, to avoid an unnecessary operation, since the outcome is usually excellent after a conservative treatment.

Report this publication

Statistics

Seen <100 times